UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 88

of 'Cutaneous side effects of conventional chemotherapy agents'

88
TI
Methotrexate-induced bullous acral erythema in a child.
AU
Werchniak AE, Chaffee S, Dinulos JG
SO
J Am Acad Dermatol. 2005;52(5 Suppl 1):S93.
 
Chemotherapy induced acral erythema (CIAE) is an uncommon and dramatic reaction to high-dose chemotherapy. It is characterized by symmetrical, well-demarcated, painful erythema of the palms and soles which may progress to bullae formation and desquamation. Prompt recognition and discrimination from more serious conditions such as graft-vs-host disease or toxic epidermal necrolysis is essential. This paper describes the case of a 12-year-old boy who developed CIAE after high-dose methotrexate treatment and discusses the important clinical, histopathological, and therapeutic features of this condition.
AD
Department of Dermatology, Brigham&Women's Hospital and Harvard Medical School, Boston, Massachusetts, USA. werchniak@comcast.net
PMID